Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 370, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 5:34 PM EDT for Jasper County, Putnam County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 28, 2008, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Jasper County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:40 PM EDT | TSTM WND DMG | Monticello, GA | 3 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282135
SVRFFC
GAC159-237-282215-
/O.NEW.KFFC.SV.W.0370.080628T2134Z-080628T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
PUTNAM COUNTY IN CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF MONTICELLO...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTICELLO...WILLARD...AND EATONTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3327 8324 3320 8326 3317 8332 3319 8341
3318 8354 3314 8375 3338 8369 3342 8353
3344 8352 3348 8328 3339 8322 3340 8318
3334 8314 3331 8314
TIME...MOT...LOC 2134Z 258DEG 34KT 3337 8357
$$2 follow-up statements
000
WWUS52 KFFC 282159
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT JUN 28 2008
GAC159-282207-
/O.CAN.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
JASPER GA-
557 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY HAS
BEEN CANCELLED...
THUNDERSTORMS IN EASTERN JASPER COUNTY HAVE WEAKENED. THE STRONGEST
STORMS HAVE MOVED INTO PUTNAM COUNTY. FREQUENT CLOUD-TO-GROUND
LIGHTNING AND MODERATE TO HEAVY RAIN ALONG WITH WIND GUSTS TO 35 MPH
CAN STILL BE EXPECTED IN SOUTHEAST JASPER COUNTY FOR ANOTHER 30
MINUTES OR SO.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
3319 8341 3342 8353 3344 8352 3348 8328
3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2157Z 258DEG 34KT 3341 8332
$$
GAC237-282215-
/O.CON.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
PUTNAM GA-
557 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PUTNAM COUNTY...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS ARE LOCATED
ALONG A LINE FROM RUDDEN...TO EATONTON...TO JUST EAST OF
WILLARD...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHOENIX...ROCKVILLE...AND WARFIELD.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
3319 8341 3342 8353 3344 8352 3348 8328
3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2157Z 258DEG 34KT 3341 8332
$$
19000
WWUS52 KFFC 282216
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT JUN 28 2008
GAC237-282225-
/O.EXP.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
PUTNAM GA-
615 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY EXPIRED AT 615
PM EDT...
AT 614 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING
FOR PUTNAM COUNTY HAS WEAKENED AND MOVED INTO HANCOCK COUNTY. LIGHT
TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL
CONTINUE ACROSS EASTERN AND SOUTHERN PUTNAM COUNTY FOR ANOTHER 30
MINUTES OR SO...BUT SEVERE WEATHER IS NO LONGER EXPECTED AT THIS
TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
3319 8341 3342 8353 3344 8352 3348 8328
3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2159Z 258DEG 34KT 3341 8330
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:08 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 3:08 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SAT JUN 28 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP TEMPERATURES ABOVE NORMAL OVERNIGHT. COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING BEFORE ONSET OF THUNDERSTORMS. COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY. MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF THE DRIER AIR. .LONG TERM /TUESDAY THROUGH SATURDAY/... TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES WITH INCREASING RAIN CHANCES LATE IN THE WEEK. && 23 .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 88 66 86 63 / 30 70 40 20 5 ATLANTA 71 85 67 84 64 / 30 70 40 20 5 BLAIRSVILLE 68 77 60 79 57 / 40 70 40 10 10 CARTERSVILLE 68 85 63 84 58 / 50 70 40 20 10 COLUMBUS 71 90 70 88 67 / 30 60 40 30 5 GAINESVILLE 68 83 65 84 63 / 40 70 40 20 10 MACON 72 90 69 88 64 / 30 70 40 30 5 ROME 70 85 65 87 60 / 50 60 40 10 10 PEACHTREE CITY 70 85 65 84 58 / 30 70 40 20 5 VIDALIA 71 90 72 89 65 / 30 60 40 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 AM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 626 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS OVERHEAD TODAY AND TONIGHT. .PRIMARY HAZARDS... WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DISCUSSION... THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS CONDITIONS WARRANT.
In the hours before
Special weather statement, Jun 28, 4:28 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SAT JUN 28 2008 GAZ085-086-097-098-111-112-282130- 428 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER... MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 530 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MEEKS...TO MINTER...TO LOWERY...TO CEDAR GROVE...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE EXCESSIVE CLOUD-TO-GROUND LIGHTNING WITH THESE THUNDERSTORMS. SEVERAL LIGHTNING-RELATED FIRES HAVE ALREADY BEEN REPORTED FROM LAURENS COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 4:31 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT SAT JUN 28 2008 GAZ082-083-095-282100- 431 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HOUSTON...TWIGGS AND BIBB COUNTIES UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELBERTA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HOUSTON...TWIGGS AND BIBB COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SKIPPERTON...RUTLAND... CENTERVILLE...WARNER ROBINS...ELBERTA...ROBINS AFB...HUBER... BULLARD...MYRICKS MILL AND FITZPATRICK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 23
Special weather statement, Jun 28, 4:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT SAT JUN 28 2008 GAZ069-078>081-282115- 443 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TAYLOR...CRAWFORD...HARRIS...TALBOT AND UPSON COUNTIES UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALBOTTON...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 3 MILS WEST OF ROBERTA...ALSO MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS TAYLOR...CRAWFORD...HARRIS...TALBOT AND UPSON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODLAND...WAVERLY HALL...TALBOTTON...WESLEY...PRATTSBURG AND CARSONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. SBK
Special weather statement, Jun 28, 4:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT SAT JUN 28 2008 GAZ021-022-033-282130- 447 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN FORSYTH...SOUTHEAST CHEROKEE AND FAR NORTHERN FULTON COUNTIES UNTIL 530 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALPHARETTA...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 5:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT SAT JUN 28 2008 GAZ056-058-059-282145- 515 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING... BUTTS AND JASPER COUNTIES UNTIL 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF MONTICELLO...TO JACKSON...TO GRIFFIN...TO ZETELLA...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 5:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT SAT JUN 28 2008 GAZ067-069-282145- 516 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UPSON AND MERIWETHER COUNTIES UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HARRIS CITY TO THOMASTON...MOVING EAST NORTHEAST AT 25 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 23
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 51 min |
| Jun 28, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 41 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 28 min |
| Jun 28, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 20 min |
| Jun 28, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.